MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PS HIGH FLEXION INSERT SZ 1-2 9MM; PRSTHSIS,KNEE,PATLLFMROTIBL,SMI-CNSTRAIND,CEMENTED,POLYMER/METAL/POLYMER

SMITH & NEPHEW, INC. GII PS HIGH FLEXION INSERT SZ 1-2 9MM; PRSTHSIS,KNEE,PATLLFMROTIBL,SMI-CNSTRAIND,CEMENTED,POLYMER/METAL/POLYMER
Catalog Number 71421501
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/30/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to pain.The poly was exchanged and the patella revised, surgeon stated the patella was loose.
 
Additional Manufacturer Narrative
The associated genesis ii biconvex patellar component and genesis ii high flexion insert were not returned for evaluation.Our investigation including a review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.There is no information that would suggest the implanted devices failed to meet specifications.A relationship, if any, between the devices and the reported incident or adverse event could not be corroborated.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Without the return of the actual product involved, our investigation of this report is inconclusive.A clinical evaluation noted that no clinical relevant documentation was provided, therefore a thorough medical investigation could not be performed.It was communicated however, that the surgeon did not fault the implants.The patient impact beyond the revision and an expected brief post-op rehabilitation phase cannot be determined.No further medical assessment is warranted at this time.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
GII PS HIGH FLEXION INSERT SZ 1-2 9MM
Common Device Name
PRSTHSIS,KNEE,PATLLFMROTIBL,SMI-CNSTRAIND,CEMENTED,POLYMER/METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8101377
Report Number1020279-2018-02578
Device Sequence Number13959308
Product Code JWH
UDI-Device Identifier03596010492388
UDI-Public03596010492388
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K032295
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71421501
Device Lot Number13JT34388
Initial Date Received by Manufacturer 10/30/2018
Supplement Date Received by Manufacturer10/30/2018
Initial Report FDA Received Date11/26/2018
Supplement Report FDA Received Date04/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;